Advice please

Ive just started taking slow release propranalol for ectopic/irregular heartbeats and must say I feel like a different person. Im sleeping at night, feel like doing stuff, not lethargic. HOWEVER my thyroxine is interfering with my propranalol i am sure. Last week as an experiment i didnt take any thyroxine and had hardly any ectopics or thudding heart. On the advice of a stand in doc this week i restarted my thyroxine and am now back to having the flutters, ectopics and thumping heartbeats. I managed to speak to my own GP today and she is e mailing the endocronologist at the hospital for advice. At my wits end! Has anyone else had reactions with thyroxine and other drugs?

9 Replies

oldestnewest
  • Thats interesting. I ended up with a 24 hr heart monitor and it showed my ectopic heartbeats. I was told these were not harmful and offered no medication. It took a while for me to realise it was my INCORRECT thyroid meds that were causing it. Once this was addressed the ectopics stopped. It is still one of the symptoms that tell me my medication needs adjusting

  • ...and can I just add I'd rather be on the correct thyroid meds than taking propranolol. I was prescribed that years ago when my GP doubled my thyroxine and I ended up in A&E

  • my thyroxine is interfering with my propranalol i am sure. Last week as an experiment i didnt take any thyroxine and had hardly any ectopics or thudding heart.

    I think you may have come to the wrong conclusion. I doubt that the Levo is interfering with the propranolol. I think the Levo may be causing the arrhythmia in the first place, or possibly may just be contributing to it.

    You could try changing to a different make of Levo next time you get a prescription. If it helps then you might not need the beta blockers at all.

    Beta blockers and thyroid meds of any kind should be taken separately by at least a couple of hours, maybe more, because the beta blockers will reduce the effect of the thyroid meds.

    There are other possible causes of arrhythmia. Low iron can affect the heart, and is very common in people who are hypothyroid. I wouldn't be surprised if other nutrient deficiencies contributed too.

  • I dont take my propranalol and thyroxine at same time. Only made that mistake once and never again. I felt so spaced out it was frightening. Usually take levo in evening

  • Chapel55,

    I had awful palpitations and ectopic beats on Levothyroxine only and a host of other adverse effects. All the adverse effects calmed down when I added T3 to Levothyroxine.

  • Thanks Clutter sorry to be dim but what is T3

  • Chapel55,

    T3 is Liothyronine which is an alternative thyroid medication to Levothyroxine.

  • My GP mentioned an alternative but said she had to speak to endocrinologist at hospital before she could prescribe it. Thank you

  • Chapel55,

    GPs are advised that endocrinologists should determine whether Liothyronine is required. Unfortunately, due to expense it is rarely prescribed on NHS and NHS England are consulting on withdrawing it from NHS.

    Please read the link below, complete the NHS Consultation and sign the petition.

    healthunlocked.com/thyroidu...

    healthunlocked.com/thyroidu...

    change.org/p/itt-campaign-g...

You may also like...